Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 16, NWS Eureka, CA

February 10, 2022

NWS Eureka, CA issued this small craft advisory at Feb 10, 2022, 3:01 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2022, 3:01 PM PST (23:01 UTC)
Expired
Feb 11, 2022, 6:00 AM PST
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

897 
WHUS76 KEKA 102301
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
301 PM PST Thu Feb 10 2022

PZZ470-110715-
/O.EXP.KEKA.SC.Y.0015.000000T0000Z-220210T2300Z/
/O.NEW.KEKA.SC.Y.0016.220210T2301Z-220211T1400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
301 PM PST Thu Feb 10 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 
  8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 6 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-110300-
/O.NEW.KEKA.SC.Y.0016.220210T2301Z-220211T0300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
301 PM PST Thu Feb 10 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
755 
WHUS76 KEKA 110430
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
830 PM PST Thu Feb 10 2022

PZZ470-111230-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-220211T1400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
830 PM PST Thu Feb 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...

* WHAT...North winds 10 to 15 kt with occasional gusts up to 25 
  kt and seas 8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 6 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
460 
WHUS76 KEKA 111126
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
326 AM PST Fri Feb 11 2022

PZZ470-111400-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-220211T1400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
326 AM PST Fri Feb 11 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EARLY THIS 
MORNING...

* WHAT...Seas 8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 6 AM early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 2:56 PM PST, 5 minutes earlier.

Area forecast discussion, Feb 10, 2:56 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
256 PM PST Thu Feb 10 2022

.SYNOPSIS...Building high pressure and a local thermal trough will
promote gusty northeast winds, clear skies and near record to record
high temperatures into the weekend. There will be a chance for light
rainfall on Monday. Thereafter, northerly to northeasterly winds
will become gusty again.

&&

.DISCUSSION...The seasonally anomalously strong and persistent
North Pacific high will continue to amplify while progressing
eastward through late week. Offshore winds will continue to allow
for the cool marine layer to be suppressed along the coast where
some record high temperatures have already been reached. The thermal
trough over the ocean, aiding in the offshore winds to the coast,
will eventually move north and weaken later Friday evening. Winds
will become much lighter through the weekend.

On Monday, a positively tilted trough/developing upper low will
dive down from the north, driving in a cold front. Some recent
model runs of GFS have been a little more optimistic regarding
QPF, but NBM and many of the individual ensemble members have
maintained lighter amounts for most of the forecast area. The
major discrepancy in solutions will come down to the longitudinal
track, with a western track more favorable for higher QPF.
Temperatures will turn much cooler, and snow levels will come down
with this cold system, so the QPF will have to be watched in that
regard. Northerly to northeasterly winds will become
progressively stronger behind the trough next week as a tight
pressure gradient develops between the return of the Northeast
Pacific high. This may have fire weather implications, but much
will be dependent on how and where the precipitation verifies.

&&

.AVIATION...As the dominant ridging pattern moves northeast, winds
out of the north will ease. Weather conditions are mostly fair at
the coastal terminals. Due to wave action, haze has caused sporadic
IFR/MVFR categories at KCEC. KACV has also toggled down to IFR, yet
VFR prevails and will continue through the TAF period. Winds will be
light and variable tonight at KACV. Meanwhile, KCEC will maintain a
moderate breeze out of the north until late tonight as winds turn
southeast. Calm VFR conditions at KUKI through the TAF period
although GFS-MOS is signaling lower visibility LIFR fog Friday
morning. Confidence is not high for that occurrence due to non
agreement with other models and soundings. /EYS

&&

.MARINE...Winds have eased over the waters yet the northwesterly
swell persists. The Small craft Advisory (SC.Y) has been extended
for the northern outer waters until early Friday morning. The
southern outer waters also have an SC.Y that will expire this
evening as wave heights and periods diminish. Winds will continue to
back off as the pressure gradient loosens and becomes less severe,
mellowing out as the high pressure deforms. Northerly winds will
increase early next week on the heels of a weak frontal system. The
long period NW swell will continue through the week with gradually
decreasing heights and periods. /EYS

&&

.FIRE WEATHER...Due to higher winds at ridgetops and lower relative
humidities today and into Friday, there is still a heightened
fire risk. Recoveries have begun to improve, and will continue to
trend better through the weekend.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 6 AM PST Friday for PZZ470.

     Small Craft Advisory until 7 PM PST this evening for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Feb 10, 3:39 AM PST, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
339 AM PST Thu Feb 10 2022

CAZ101>115-111145-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
339 AM PST Thu Feb 10 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Minor fire risk for Lake County today due to high winds at
ridgetops, low relative humidities, and marginally receptive fuels.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 8:47 PM PSTSmall Craft AdvisoryEKA18 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.